# SDR 2003FA0001067

- Difficulty date: October 3, 2003
- Submitted: October 20, 2003
- Operation: General aviation
- Aircraft: N3077M
- Make and model: Piper PA-28-161
- Aircraft serial: 287816335
- Engine: Lyc O320*
- System (JASC): 2701 · Control Column Section
- Part: Sprocket
- Part number: 62839000
- Condition: Damaged
- Location: Control Wheel
- Part time: 4,782 hours
- Component: Control Wheel
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT ANNUAL INSPECTION, FOUND BACKUP STOP PIN ON PILOT SIDE CONTROL SPROCKET TO BE DAMAGED.  FURTHER INVESTIGATION REVEALED THAT THE SPROCKET TOOTH LOCATED AT THE STOP PIN WAS BROKEN OUT OF THE SPROCKET.  POSSIBLE CAUSE IS STRESS FRACTURE AT THE WELD OF THE STOP PIN.  SPROCKET WAS REPLACED AND AILERON SYSTEM WAS RE-RIGGED IAW MM.    (NE03200401111)
